Does garlic damage eyesight?

Advertisements

Overeating garlic produces a unique and pungent odor. A 2007 study published in the Journal of Molecular Nutrition and Food Research reported that although garlic has many potential health benefits, too much garlic can interfere with blood clotting. If you have taken a prescription blood thinner like warfarin, garlic can enhance this effect and increase the wind of blood clotting. Risk. Reduce the possibility of excessive bleeding. In some cases, large amounts of garlic can cause or aggravate eye bleeding, leading to decreased vision. Consult your doctor before taking garlic supplements.

Sponsored Links:
Sponsored Links:
class= "article-image inner-caption"> a basket of red garlic cloves. (Image: jvisentin/istock/getty image s)

Garlic's role

Garlic can interfere with the adhesion of platelets (small fragments gathered at the site of vascular injury). Drugs with this effect are often referred to as blood thinners. Although garlic does not dilute blood, it acts as an anticoagulant. Anticoagulants prevent blood clotting, leading to spontaneous or excessive bleeding after injury. < p > < H3 > Anterior chamber hemorrhage refers to the bleeding in the anterior chamber, including the space between the iris (the colored part of the eye) and the cornea (the thin round tissue covering the anterior part of the eye). If you have an eye injury, such as a blow, hyphema develops. Ocular cancer or infection can also cause hyphema. Taking large doses of anticoagulants, such as garlic, can cause hyphema or worsen hyphema for other reasons. Because your blood does not coagulate properly, the blood flowing into the anterior chamber continues. Hyphema in the anterior chamber can lead to loss of vision, which may become permanent. Many people take prescription anticoagulants to prevent stroke or heart disease. Diabetic retinopathy (DR) and macular degeneration (MD) are two diseases that usually cause eye bleeding due to the formation of vascular malformations. Dr Randall Wong, an ophthalmologist and retinal specialist in Virginia, points out that taking blood-thinning drugs may not increase vision loss if you have these diseases.

Diabetic retinopathy and macular degeneration both lead to retinal vascular leakage, and the retina is the photoreceptor layer at the back of the eye. Bleeding can also occur in the vitreous body, the central part of the eye filled with fluid. This prevents light from entering the eyes, causing temporary but usually reversible vision loss. If you have diabetic retinopathy or macular degeneration, consult your ophthalmologist about the safety of garlic (an over-the-counter drug rather than an over-the-counter drug). < p > < H3 > subconjunctival hemorrhage < / H3 > < p > not all ocular hemorrhage will lead to visual impairment. For example, subconjunctival bleeding can cause the sclera (the white part of the eye) to turn bright red; it looks terrible, but usually does not affect vision. Taking anticoagulants such as garlic can cause or aggravate subconjunctival hemorrhage, which occurs when intraconjunctival blood vessels rupture, but usually disappears within 7 to 10 days without causing visual impairment.

Advertisements